Alert archive / Oregon / Red Flag Warnings in 2006

Red Flag Warning 10, NWS Medford, OR

September 8, 2006Harney County, Klamath County, Lake County, Oregon

NWS Medford, OR issued this red flag warning at Sep 8, 2006, 3:41 AM PDT for Harney County, Klamath County, Lake County, Oregon. It took effect at Sep 8, 2006, 2:00 PM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 8, 2006, 3:41 AM PDT (10:41 UTC)
In effect from
Sep 8, 2006, 2:00 PM PDT
Expired
Sep 8, 2006, 8:00 PM PDT
In force
6 hr
Issued by
NWS Medford, OR

Counties Harney County, OR, Klamath County, OR, Lake County, OR

The radar

The Medford radar (KMAX), 213 km from the middle of the area, began a volume at 10:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 10.7 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2006-09-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2006-09-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3499 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000
WWUS86 KMFR 081041
RFWMFR

RED FLAG WARNING
NATIONAL WEATHER SERVICE MEDFORD OR
341 AM PDT FRI SEP 8 2006

ORZ625-081845-
/O.UPG.KMFR.FW.A.0009.060908T2100Z-060909T0300Z/
/O.NEW.KMFR.FW.W.0010.060908T2100Z-060909T0300Z/
SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN
LAKE AND WESTERN HARNEY COUNTIES-
341 AM PDT FRI SEP 8 2006

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM
PDT THIS EVENING FOR ZONES 624 AND 625 FOR THE COMBINATION OF 
GUSTY WINDS AND LOW RELATIVE HUMIDITY...

THIS RED FLAG WARNING IS FOR THE ZONES 624 AND 625 WHICH INCLUDES
THE FREMONT-WINEMA NATIONAL FOREST AS WELL AS BLM LANDS.

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

A TROUGH OF LOW PRESSURE WILL MOVE THROUGH THE AREA THIS
AFTERNOON. MINIMUM RELATIVE HUMIDITY OVER ZONES 624 AND 625 ARE
EXPECTED TO DIP TO BETWEEN 8 AND 15 PERCENT AND WINDS ARE
EXPECTED TO INCREASE TO 10 TO 20 MPH WITH FREQUENT GUSTS OF 20 TO
25 MPH FROM LATE AFTERNOON THROUGH EARLY EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. 

A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

ORZ624-081845-
/O.NEW.KMFR.FW.W.0010.060908T2100Z-060909T0300Z/
KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST-
341 AM PDT FRI SEP 8 2006

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM
PDT THIS EVENING FOR ZONES 624 AND 625 FOR THE COMBINATION OF 
GUSTY WINDS AND LOW RELATIVE HUMIDITY...

THIS RED FLAG WARNING IS FOR THE ZONES 624 AND 625 WHICH INCLUDES
THE FREMONT-WINEMA NATIONAL FOREST AS WELL AS BLM LANDS.

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT
THIS EVENING. 

A TROUGH OF LOW PRESSURE WILL MOVE THROUGH THE AREA THIS
AFTERNOON. MINIMUM RELATIVE HUMIDITY OVER ZONES 624 AND 625 ARE
EXPECTED TO DIP TO BETWEEN 8 AND 15 PERCENT AND WINDS ARE
EXPECTED TO INCREASE TO 10 TO 20 MPH WITH FREQUENT GUSTS OF 20 TO
25 MPH FROM LATE AFTERNOON THROUGH EARLY EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. 

A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.


$$
MWJ
3 follow-up statements
000
WWUS86 KMFR 081802
RFWMFR

RED FLAG WARNING
NATIONAL WEATHER SERVICE MEDFORD OR
1102 AM PDT FRI SEP 8 2006

ORZ624-625-090215-
/O.CON.KMFR.FW.W.0010.060908T2100Z-060909T0300Z/
KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST-
SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN
LAKE AND WESTERN HARNEY COUNTIES-
1102 AM PDT FRI SEP 8 2006

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
8 PM PDT THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
8 PM PDT THIS EVENING FOR FIRE WEATHER ZONES 624 AND 625 IN SOUTH-
CENTRAL OREGON.

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT
THIS EVENING FOR FIRE WEATHER ZONES 624 AND 625 IN SOUTH-CENTRAL
OREGON. THE WARNED AREA INCLUDES THE FREMONT-WINEMA NATIONAL
FOREST AND BLM LANDS ACROSS PORTIONS OF LAKE AND HARNEY COUNTIES.

A TROUGH OF LOW PRESSURE WILL APPROACH THE AREA THIS AFTERNOON
WITH INCREASING WINDS. MINIMUM RELATIVE HUMIDITY OVER ZONES 624
AND 625 ARE EXPECTED TO DIP TO BETWEEN 8 AND 15 PERCENT AND WINDS
ARE EXPECTED TO INCREASE TO 10 TO 20 MPH WITH FREQUENT GUSTS OF 20
TO 25 MPH FROM LATE AFTERNOON THROUGH EARLY EVENING.

THE COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMINENT.

$$

STAVISH
000
WWUS86 KMFR 082215
RFWMFR

RED FLAG WARNING
NATIONAL WEATHER SERVICE MEDFORD OR
315 PM PDT FRI SEP 8 2006

ORZ624-625-090300-
/O.CON.KMFR.FW.W.0010.000000T0000Z-060909T0300Z/
KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST-
SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN
LAKE AND WESTERN HARNEY COUNTIES-
315 PM PDT FRI SEP 8 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING FOR FIRE WEATHER ZONES 624 AND 625 IN SOUTH-CENTRAL OREGON 
INCLUDING THE FREMONT-WINEMA NATIONAL FOREST AND BLM LANDS IN 
PORTIONS OF LAKE AND HARNEY COUNTIES...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING.

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT
THIS EVENING FOR FIRE WEATHER ZONES 624 AND 625 IN SOUTH-CENTRAL
OREGON. THE WARNED AREA INCLUDES THE FREMONT-WINEMA NATIONAL
FOREST AND BLM LANDS ACROSS PORTIONS OF LAKE AND HARNEY COUNTIES.

A TROUGH OF LOW PRESSURE IS APPROACHING THE AREA THIS AFTERNOON
WITH INCREASING WINDS. RELATIVE HUMIDITY OVER ZONES 624 AND 625
IS EXPECTED TO DIP TO BETWEEN 8 AND 15 PERCENT AND WINDS ARE
EXPECTED TO INCREASE TO 10 TO 20 MPH WITH FREQUENT GUSTS OF 20 TO
25 MPH FROM LATE AFTERNOON THROUGH EARLY EVENING.

IN ADDITION TO THE WIND AND LOW RELATIVE HUMIDITY...ISOLATED 
THUNDERSTORMS WITH HAINES LEVEL 5 ARE EXPECTED THROUGH LATE 
AFTERNOON. THE COMBINATION OF THESE WEATHER FACTORS WILL
CONTRIBUTE TO A HIGH POTENTIAL FOR LARGE FIRE GROWTH.

THIS RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMINENT.

$$

STAVISH
000
WWUS86 KMFR 090314
RFWMFR

RED FLAG WARNING
NATIONAL WEATHER SERVICE MEDFORD OR
814 PM PDT FRI SEP 8 2006


ORZ624-625-090415-
/O.EXP.KMFR.FW.W.0010.000000T0000Z-060909T0300Z/
KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST-
SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN
LAKE AND WESTERN HARNEY COUNTIES-
814 PM PDT FRI SEP 8 2006

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. A LOW PRESSURE TROUGH
BROUGHT SCATTERED THUNDERSTORMS AND GUSTY SOUTHWEST TO WEST WINDS
TO FIRE WEATHER ZONES 624 AND 625 THIS AFTERNOON AND EVENING. WIND
SPEEDS REACHED 10 TO 20 MPH WITH GUSTS OF 20 TO 30 MPH. IT WILL BE
COOLER WITH A STABLE AIR MASS SATURDAY.

$$
DW

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this red flag warning went out at Sep 8, 3:12 AM PDT, 29 minutes earlier.

Area forecast discussion, Sep 8, 3:12 AM PDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
312 AM PDT FRI SEP 8 2006

.DISCUSSION...MODELS CONTINUE ON TRACK WITH FROPA COMING THROUGH
THIS EVENING. GFS CONTINUES TO SHOW INSTABILITY IN LAKE AND EASTERN
KLAMATH COUNTY...WITH BEST THETA E CONVERGENCE ALONG THE RIDGES
BORDERING LAKE AND KLAMATH COUNTY. WEAK DIFLUENCE AT 300MB IS ALSO
PRESENT BUT WITH ONLY WEAK SHORT WAVE HAVE KEPT JUST SLIGHT CHANCE
THUNDERSTORMS FOR THIS AFTERNOON AND EVENING IN THIS AREA. SHORT
WAVE ASSOCIATED WITH THE FRONT COMES ACROSS THE WEST SIDE AROUND 6Z
AND ACROSS THE EAST SIDE TOWARDS MORNING. FEEL THAT WITH THE LATE
TIMING OF THE FRONT THAT THE GUIDANCE IS TOO AGGRESSIVE WITH COOLING
TODAY AND HAVE ADJUSTED TEMPS INLAND TO AS HIGH OR SLIGHTLY HIGHER
THAN YESTERDAY. NOT MUCH MOISTURE IS FEEDING INTO THE REGION AHEAD
OF THE FRONT AND PRECIPITATION SHOULD BE CONFINED TO VERY LIGHT
SHOWERS FROM THE UMPQUA DIVIDE NORTHWARD ON THE WEST SIDE TONIGHT
INTO SATURDAY MORNING. THE FRONT WILL USHER IN MUCH COOLER 850
TEMPS BEHIND IT WITH MARINE LAYER THAT SHOULD SPILL OVER INTO THE
ROGUE VALLEY. HOWEVER...THIS WILL BE THE ONLY MOISTURE CONTRIBUTION
TO THE AREA...ALBEIT A WELCOME ONE. THE CLOUD DECK IN THE ROGUE
SHOULD BURN OFF MUCH QUICKER THAN IN THE UMPQUA AND HAVE LOWERED
MAX TEMPS IN THE UMPQUA BASIN BELOW GUIDANCE FOR THE NEXT SEVERAL
DAYS. UPPER LEVEL RIDGE BUILDS IN AGAIN SUNDAY WITH THERMAL TROUGH
DEEPENING AND A RETURN TO OFFSHORE FLOW AND WARMING.

&&

.AVIATION...AREAS OF IFR IN FOG AND LOW CIGS COOS COAST AND
COQUILLE VALLEY WITH AREAS IFR IN LOW CLOUDS AND FOG OVER THE
SOUTHERN CURRY COAST. STRATUS AND FOG WILL PERSIST ALONG THE COAST
AND OVER THE COQUILLE VALLEY THROUGH MID MORNING FRIDAY. BEFORE
BURNING OFF TO THE COAST BRIEFLY BEFORE MOVING WELL INLAND TO THE
CASCADES WITH FROPA SATURDAY MORNING.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...SMALL CRAFT ADVISORY FOR WINDS AND SEAS THROUGH THIS EVENING
     CAPE BLANCO TO CA BORDER 0-60 NM.
     RED FLAG WARNING FIRE ZONES 624 AND 625 THIS AFTERNOON AND
     EVENING.
CA...SMALL CRAFT ADVISORY FOR WINDS AND SEAS THROUGH THIS EVENING
     OR BORDER TO PT ST GEORGE 0-60 NM.

&&

SVEN

Nearby

Red Flag Warnings in Oregon, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.